Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 8:54 PM MDT for Banner County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 8:54 PM MDT (02:54 UTC)
- Expired
- Jul 14, 2021, 9:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS85 KCYS 150254 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 854 PM MDT Wed Jul 14 2021 NEZ020-054-150330- Kimball NE-Banner NE- 854 PM MDT Wed Jul 14 2021 ...SPECIAL WEATHER STATEMENT... At 854 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Harrisburg, or 18 miles northwest of Kimball, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Harrisburg. LAT...LON 4139 10396 4157 10390 4154 10349 4128 10357 TIME...MOT...LOC 0254Z 278DEG 19KT 4147 10384 $$ Mokry
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 5:39 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 5:39 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 539 PM MDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday night) Issued at 215 PM MDT Wed Jul 14 2021 Easterly upslope flow east of the Laramie Range behind yesterday's cold frontal passage along with southwest flow farther west has setup a dryline boundary along the South Laramie Range. CU fields developing over the high terrain the past few hours has initiated a couple storms early this afternoon and will continue to do so along the CO/WY border into the early evening. Farther north, lower level stratus has remained in place for longer duration and minimal CU development has been noted on latest satellite imagery. Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE over the South Laramie Range which has been building as 1745z research sounding from Fort Collins analyzed around 850 J/kg. Low level inversion suggests storms might struggle once removed from the higher terrain until later this afternoon, otherwise a fairly moist profile was noted. Hi-Res guidance has storm activity mostly ending around 9 PM this evening. Hail, heavy downpours, and frequent lightning will be the main hazards. Temperatures will be 5-10 degrees warmer Thursday afternoon with the chance for storm development along the Laramie Range once again, however coverage should be more isolated than today. .LONG TERM...(Friday through Wednesday) Issued at 215 PM MDT Wed Jul 14 2021 Scattered showers and storms will be possible again on Friday over the Laramie Range as well as near a boundary looking to set up close to the Pine Ridge in the northern NE Panhandle. Shortwave energy will provide additional lift for these storms before 500mb height rises build a 5940+ meter upper level ridge across the area this weekend and early next week. these anomalously high 500mb heights look to persist through much of next week which will rise temperatures into the 90s for much of southeast Wyoming and the Nebraska Panhandle for numerous consecutive days. Adjusted the forecast towards the NBM 75th percentile MaxTs for Monday through Wednesday. Models begin to attempt to breakdown this pattern late next week into next weekend with multiple passing Pacific waves. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 527 PM MDT Wed Jul 14 2021 Showers and thunderstorms are moving across far southeastern Wyoming and potentially KSNY as well. They are currently forecast to end by 6Z. As they move through, they will temporarily lower ceilings and visibilities. Some LIFR to IFR ceilings are possible at KBFF, KSNY, and KAIA in the early morning hours, clearing by 16Z. && .FIRE WEATHER... Issued at 215 PM MDT Wed Jul 14 2021 Minimal fire weather concerns the rest of today and Thursday with cooler temperatures ahead of the warm up headed into the weekend and early next week. Slightly above normal temperatures this starting Friday will continue through Sunday before the hot and dry conditions arrive early next week. Afternoon RHs look to drop into the teens west of the Laramie Range as well as over east- central Wyoming, however winds look to remain below critical levels as high pressure builds into the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MB LONG TERM...MB AVIATION...LK FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 237 PM MDT Wed Jul 14 2021 WYZ103-105>108-110>119-152045- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered strong thunderstorms possible through this evening, especially along and adjacent to the South Laramie Range near the Colorado border. Frequent lightning, heavy rainfall, and quarter size hail is possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon...in and around our southeast Wyoming mountains. Severe thunderstorms are not expected at this time. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Central Carbon County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 14, 7:45 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021
WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Saratoga.
LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699
MokrySpecial weather statement, Jul 14, 7:53 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
753 PM MDT Wed Jul 14 2021
WYZ106-116-150230-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
753 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Baldy Peak, or 31 miles north of Laramie, moving east
at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Albany
County.
LAT...LON 4169 10548 4172 10553 4183 10555 4188 10528
4167 10528
TIME...MOT...LOC 0153Z 264DEG 11KT 4175 10543
MokrySpecial weather statement, Jul 14, 7:58 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
758 PM MDT Wed Jul 14 2021
WYZ108-150230-
Goshen County WY-
758 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 758 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hawk Springs Recreation Area, or 28 miles south of
Torrington, moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
La Grange, Hawk Springs Recreation Area and Hawk Springs Campground.
LAT...LON 4158 10434 4165 10443 4170 10443 4174 10439
4173 10410 4157 10408
TIME...MOT...LOC 0158Z 276DEG 18KT 4168 10434
MokryLocal storm report, Jul 14, 8:42 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
842 PM MDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 NW BOSLER 41.63N 105.76W
07/14/2021 M2.00 INCH ALBANY WY PUBLIC
HAIL SIZES RANGED FROM QUARTERS TO EGGS.
&&Special weather statement, Jul 14, 8:48 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
848 PM MDT Wed Jul 14 2021
WYZ109-150315-
Central Carbon County WY-
848 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 848 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Rawlins, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rawlins and Teton Reservoir.
LAT...LON 4164 10748 4170 10749 4177 10744 4177 10736
4176 10711 4157 10726
TIME...MOT...LOC 0248Z 285DEG 14KT 4172 10740
MokrySpecial weather statement, Jul 14, 8:54 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 854 PM MDT Wed Jul 14 2021 NEZ020-054-150330- Kimball NE-Banner NE- 854 PM MDT Wed Jul 14 2021 ...SPECIAL WEATHER STATEMENT... At 854 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Harrisburg, or 18 miles northwest of Kimball, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Harrisburg. LAT...LON 4139 10396 4157 10390 4154 10349 4128 10357 TIME...MOT...LOC 0254Z 278DEG 19KT 4147 10384 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:03 PM MDT | Special Weather Statement | CYS | Albany | 27 min |
| Jul 14, 6:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 43 min |
| Jul 14, 6:19 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jul 14, 6:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 26 min |
| Jul 14, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 46 min |
| Jul 14, 7:13 PM MDT | Special Weather Statement | CYS | Carbon | 32 min |
| Jul 14, 7:45 PM MDT | Special Weather Statement | CYS | Carbon | 45 min |
| Jul 14, 7:53 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 14, 8:48 PM MDT | Special Weather Statement | CYS | Carbon | 27 min |
| Jul 14, 8:51 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 24 min |
| Jul 15, 3:55 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jul 15, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 15, 4:42 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 15, 4:59 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jul 15, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 15 min |
| Jul 15, 5:33 PM MDT | Special Weather Statement | CYS | Laramie | 12 min |
| Jul 15, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 14, 7:58 PM MDT | Special Weather Statement | CYS | Banner | 32 min |
| Jul 15, 5:43 PM MDT | Special Weather Statement | CYS | Kimball | 32 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.